Multiple coexistence equilibria in a two parasitoid-one host model

Ferdinand Pfab, Odo Diekmann, Souvik Bhattacharya, Andrea Pugliese

Research output: Contribution to journalArticleAcademicpeer-review


Briggs et al. (1993) introduced a host-parasitoid model for the dynamics of a system with two parasitoids that attack different juvenile stages of a common host. Their main result was that coexistence of the parasitoids is only possible when there is sufficient variability in the maturation delays of the host juvenile stages. Here, we analyze the phenomenon of coexistence in that model more deeply. We show that with some distribution families for the maturation delays, the coexistence equilibrium is unique, while with other distributions multiple coexistence equilibria can be found. In particular, we find that stable coexistence does not necessarily require mutual invasibility.

Original languageEnglish
Pages (from-to)34-46
JournalTheoretical Population Biology
Publication statusPublished - 2017


  • Population dynamics
  • Parasitoid–host interaction
  • Delay differential equations
  • Multiplicity of coexistence equilibria


Dive into the research topics of 'Multiple coexistence equilibria in a two parasitoid-one host model'. Together they form a unique fingerprint.

Cite this